Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes persistent fatigue and nausea while on Doxylamine and Mucinex?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1974
Answered : 2183 Questions
Question
The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability.

I think these are all consequences of the meds I take at night (either wearing off in the afternoon or lasting into the first part of the day)

I Take isocarboxazid (Marplan) 30-40 mgs so I need to take regular sleep meds. 50 mgs trazodone and 150mgs gabapentin. I also take .25 mgs klonopin at night and another half of that in the afternoon. I have been taking it to offset irritability and cognitive fog that comes from psych meds or whatever.

At night I also take descovy and Issentris for HIV.

In the morning I take 100 mg lamictal and 500 mg agmatine sulfate as a supplement. Around noon I take my first Marplan. If irritability or "hypomania" comes in the afternoon (it usually does) I take a small amount of klonopin and 50 mgs lamictal. Agmatine also helps with focus and hypomania and concentration. I take my remaining 20 mg of Marplan before bed

I have had a cold for almost over 2 weeks but those symptoms are almost gone. I've been taking 50 mgs doxylamine at night and mucinex every 8 hrs.
Mon, 21 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Noble Zachariah 2 hours later
Brief Answer:
Discuss follows

Detailed Answer:
Hello,
Welcome and thanks for your query.
As you have suspected, your symptoms are likely to be due to the interaction between your medications. Marplan and Doxylamine have adverse interaction and can produce tiredness. Mucinex produces GI side effects.
Now that your cold is better, try reducing these medicines and see whether you feel better.
Do get back to me if you have further questions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor